MAUDE Adverse Event Report: SYNTHES GMBH 1.6MM COMPRESSION WIRE 30MM THREAD/150MM LENGTH; INSTRUMENT, COMPRESSION

SYNTHES GMBH 1.6MM COMPRESSION WIRE 30MM THREAD/150MM LENGTH; INSTRUMENT, COMPRESSION
Model Number 03.211.430
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation surgery for the calcaneal fracture with the compression wire in question.During the surgery, when the spherical stop part of the compression wire touched the plate, the wire broke at the thread part.The thread part was buried in the bone and was removed with medical instruments.Procedure was completed successfully with forty(40) minutes.Concomitant device reported: unk: plates: va-lif: variable angle locking intercarpal fusion plate(part#unknown; lot# unknown; quality:unk).This report is for one (1) 1.6mm compression wire 30mm thread/150mm length.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: sterile.Part # 03.211.430.01s.Lot # 9271946.Release to warehouse date: 21 nov 2014.Expiration date: 01 nov 2024.Supplier: (b)(4).Non-sterile: part # 03.211.430.01.Lot # 9202192.Release to warehouse date: october 22, 2014.Manufacturer: balsthal.Supplier: (b)(4).A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.6MM COMPRESSION WIRE 30MM THREAD/150MM LENGTH
Common Device Name
INSTRUMENT, COMPRESSION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12308522
Report Number8030965-2021-06576
Device Sequence Number14355353
Product Code HWN
UDI-Device Identifier10886982076366
UDI-Public(01)10886982076366
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model Number03.211.430
Device Catalogue Number03.211.430.01S
Device Lot Number9271946
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR